Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

21 year old having cerebral palsy. Was on tegretol for a long period. Taking nexito, nitrosun and zefretol for depression. Did stopping tegretol cause depression?

my daughter is a cerebral palsied person. now she is aged 26. At the age of 6 she developed fits . she was continuously on medicines. Tegretol 200 mg ( morning and evening). At the age of her 21 we consulted a neurologist who requested us to slowly stop this after investigation through EEG and other tests. In the year 2009 she developed depression . We consulted 3 doctors ( phychiatrist). She is still in depression only. She is asking irrational and unwanted questions. Is it due to stoppage of Tegretol. She is now taking Nexito Forte, Nitrosun, zefretol. Are we going on the right track. How long she be on medicines.
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

If her Depression started within few weeks of stoppage of tegretol then it may be related to stoppage of tegretol because tegretol itself has mood stabilizing action.

Her current treatment appear adequate to me. Her doses may change later according to treatment response.

Total duration of treatment is difficult to ascertain in current situation. Recurrent and severe cases sometime needed medicine for lifelong.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor